View Single Post
Old 08-14-2008, 11:41 AM   #1
SentenceDoing SentenceDoing is offline
Senior Veteran
(female)
 
Join Date: May 2006
Posts: 733
SentenceDoing HB User
Lamictal side effects

I started taking Lamictal a month ago from tomorrow, and I thought I wasn't having any side effects, but lately I've been noticing a few things happening that seem to have started right after I started the Lamictal.
One of them is memory problems. I was diagnosed with a slight cognitive disorder with visual memory problems when I had my Neuropsych tests a few months ago, but it wasn't something I'd ever noticed having a problem with.
But ever since I started on the Lamictal (in addition to Tegretol and Keppra), I'm noticing that I'm actually having some long-term memory problems. I read that memory problems could be a side effect, but I've had a number of bothersome moments in the past month where I seem to have lost old memories. I used to remember stuff that happened to me when I was 3 years old (I still do), but people have mentioned things that happened in high school or people from high school (8 - 11 years ago), and I don't remember. Even from when I went on vacation to Florida in May, there are things people recently asked me about the trip, and I had totally forgotten about them, and it took some reminding from someone else who was with me on the trip for me to remember. I've never been like that.

Also, I've been driving really badly since last month. I seem to kind of space out while I'm driving. This week, I stopped at the store, had forgotten there was a raised curb in front of me and didn't see it when I was in the car, and then tried to drive over it. And yesterday, I was looking at the wrong traffic light (I was looking at the lights for the other lanes instead of the one for the turning lane), and my friend had to point out to me that it was still red. And there have been a lot of examples like that recently.

Anyone else ever have any side effects like this from Lamictal?

Thanks!